Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 1, NWS Little Rock, AR

January 3, 2000Newton County, Searcy County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jan 3, 2000, 5:49 AM CST for Newton County, Searcy County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2000, 5:49 AM CST (11:49 UTC)
Expired
Jan 3, 2000, 6:35 AM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Newton County, AR, Searcy County, AR

What was reported inside it

TimeReportWhereRemark
Jan 3, 6:03 AM CSTThunderstorm Wind 50 EMarshall, AR
Jan 3, 6:04 AM CSTThunderstorm Wind 50 EMorning Star, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 4:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 031149
TORLIT
ARC101-129-031235-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 AM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 635 AM CST

* AT 547 AM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 18 MILES
  WEST OF MARSHALL OR 9 MILES SOUTHWEST OF SNOWBALL... MOVING NORTHEAST
  AT 55 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
SNOWBALL                     AROUND 555 AM CST...
CANNAN                       AROUND 600 AM CST...
SILVER HILL                  AROUND 600 AM CST...
MARSHALL                     AROUND 605 AM CST...
GILBERT                      AROUND 605 AM CST...

IF YOU ARE IN THE PATH OF THIS TORNADO GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS
BETWEEN YOURSELF ANlD THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.
MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO
BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE
OF RISING WATER.

49/25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 3, 2:30 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 3, 2:30 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 AM CST MON JAN 3 2000

MAJOR CONTRAST ACROSS STATE WITH VARIOUS MODES OF PCPN INCLUDED IN
UPCOMING FORECAST. SEVERE THREAT WILL BE ACROSS CENTRAL AND SOUTHERN
ARKANSAS THIS MORNING AS DRY SLOT MOVES ACROSS AREA AND TEMPS RISE
INTO THE 70S OVER MUCH OF AREA. VERY UNSTABLE AMS COULD RESULT WITH
POSSIBLE SQUALL LINE DEVELOPING. THEN LATE TONIGHT AFTER MIDNIGHT
STRONG COLD ADVECTION WILL BRING MOISTURE AND A CHANCE OF LIGHT SNOW
OVER NORTHERN ARKANSAS. LITTLE ACCUMULATION EXPECTED AS OF NOW
BECAUSE THERE WAS NO COLD AIR IN PLACE AND THE MOISTURE IS NOT
OVERRUNING MOISTURE FROM THE GULF BUT MOISTURE COMING FROM THE NORTH.
   MOS TEMPS ARE TOO COOL TODAY CENTRAL AND SOUTH. WITH IT 70
DEGREES AT 2 AM IN EL DORADO...TEMPS IN SOUTHERN AR SHOULD EASILY
REACY THE MID 70S THIS AFTERNOON WITH CLOSE TO 80 IN SOME SPOTS. AS
STATED EARLIER...THIS WILL MAKE SEVERE WEATHER A DISTINCT
POSSIBILITY IN PARTS OF THE STATE. (16)

PRELIMINARY CCF:
LIT 72/40/44/26  60/20/10/0
HOT 70/40/45/25  60/20/10/0
PBF 75/42/47/28  60/10/10/0
HRO 58/26/30/23  70/30/10/0

.LIT...NONE.

In the hours before

Local storm report, Jan 3, 3:03 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 AM    BATESVILLE                AR   FLOODING
01/03/00   INDEPENDENCE                   INDEPENDENCE COUNTY
                                          SHERIFF'S OFFICE REPORTED
                                          FLOODING ACROSS THE
                                          CENTRAL AND NORTHERN PARTS
                                          OF THE COUNTY WITH ROADS
                                          CLOSED.

0130 AM    CAVE CITY                 AR   FLOODING
01/03/00   SHARP                          SHARP COUNTY SHERIFF'S
                                          OFFICE REPORTED FLOODING
                                          AND ROAD CLOSED ACROSS THE
                                          SOUTHERN PART OF THE
                                          COUNTY.
(49)

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:27 PM CSTSevere Thunderstorm WarningLZKCleburne33 min
Jan 3, 4:53 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan47 min
Jan 3, 5:11 AM CSTSevere Thunderstorm WarningLZKPope, Scott, Yell49 min
Jan 3, 5:17 AM CSTSevere Thunderstorm WarningLZKNewton48 min
Jan 3, 5:40 AM CSTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren65 min
Jan 3, 6:06 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 6:08 AM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Stone62 min
Jan 3, 6:27 AM CSTTornado WarningLZKScott48 min
Jan 3, 6:31 AM CSTSevere Thunderstorm WarningLZKFulton49 min
Jan 3, 6:35 AM CSTSevere Thunderstorm WarningLZKPolk65 min
Jan 3, 6:39 AM CSTSevere Thunderstorm WarningLZKIzard46 min
Jan 3, 6:42 AM CSTSevere Thunderstorm WarningLZKLogan48 min
Jan 3, 6:54 AM CSTSevere Thunderstorm WarningLZKIndependence, Sharp51 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan49 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 7:30 AM CSTTornado WarningLZKIndependence50 min
Jan 3, 8:04 AM CSTSevere Thunderstorm WarningLZKYell51 min
Jan 3, 9:28 AM CSTSevere Thunderstorm WarningLZKConway52 min
Jan 3, 9:45 AM CSTTornado WarningLZKConway35 min
Jan 3, 9:56 AM CSTTornado WarningLZKFaulkner, Van Buren34 min
Jan 3, 10:06 AM CSTTornado WarningLZKCleburne49 min
Jan 3, 10:21 AM CSTTornado WarningLZKStone34 min
Jan 3, 10:50 AM CSTSevere Thunderstorm WarningLZKPulaski35 min
Jan 3, 11:03 AM CSTSevere Thunderstorm WarningLZKFaulkner32 min
Jan 3, 11:55 AM CSTSevere Thunderstorm WarningLZKIndependence20 min
Jan 3, 12:02 PM CSTSevere Thunderstorm WarningLZKJackson33 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.